Adderall is a stimulant so that when it wears off, a person can feel the opposite effects to those it creates. This is because there is an imbalance of chemicals left in their brain. This can make a person feel tired and sluggish, which is known as an Adderall crash.
Although symptoms associated with an Adderall crash can vary between people, it is essential for someone to understand why they are experiencing this reaction.
In this article, we look at how to identify an Adderall crash, what to expect in the timeline of Adderall withdrawal, and tips for coping with the crash.
Adderall is a combination of drugs that includes dextroamphetamine and amphetamine. It is commonly used to treated attention deficit hyperactivity disorder (ADHD) and the sleep disorder known as narcolepsy.
When these chemicals enter the brain, they increase the activity of its natural chemical systems, including the dopamine and norepinephrine systems. This makes a person feels more alert, awake, and better able to concentrate.
Adderall can also speed up the heart and raise a person’s blood pressure. Because chemicals such as epinephrine and norepinephrine are associated with the body’s “fight-or-flight” response, a person can feel extremely jittery and hyperaware when they take Adderall.
The following is a guide for the timeline of Adderall withdrawal.
Some people may not experience these symptoms or may experience additional symptoms.
Withdrawal symptoms within days 1 to 3 include:
- feelings of depression
- increased sleep but possibly of poor quality
Within a few days, a person may notice further symptoms associated with an Adderall crash. These may last anywhere from 7 to 10 days. Symptoms include:
- body aches and pains
- increased appetite
- mood swings from anxious and agitated to fatigued and feeling worn out
- paranoia, such as someone feeling others are judging them or are out to get them
- trouble concentrating
- trouble sleeping
If a person stops using Adderall suddenly, they may experience some longer-term and lingering effects associated with withdrawal. These can last anywhere from a few weeks to a month. Symptoms may include fatigue, cravings for taking the medication, or mood swings.
As a general rule, a person can expect to see improvements in mood and activity within 1 to 3 months after they stop taking Adderall.
There are no currently approved medications to treat an Adderall crash. However, if a person is experiencing severe mood or withdrawal symptoms, they can talk to their doctor for help and advice.
A doctor may sometimes prescribe temporary medications to help a person navigate an Adderall crash. These can include medications to promote sleep, such as Valium or Xanax. A doctor may also prescribe low-dose antidepressants.
A person should avoid taking extra Adderall to try and fight the symptoms of a crash. This strategy could lead to an Adderall overdose, causing symptoms such as a fast and irregular heartbeat, confusion, aggressive behavior, hallucinations, and panic.
If a person has thoughts of self-harm, they can call an emergency helpline or doctor. If someone feels suicidal, they should not hesitate to call 911.
To avoid an Adderall withdrawal phase, someone should ensure they do not stop taking Adderall too quickly. They should wean themselves off the drug slowly, with the help of a doctor, over the course of several months.
While an Adderall crash can be unpleasant, it is temporary. A person can use coping techniques to help them through the Adderall withdrawal, and they will usually start to feel better in a few days.
A person should never take Adderall without a prescription or without being in the care of a doctor.
Source: Read Full Article